Side Effects of Valcot are Headache, Dizziness, Blurred vision, Loss of appetite, Nausea, Vomiting, Sleepiness, Hair loss, Weight gain, Tremor, Double vision, Diarrhea, Coordination impaired, Increased appetite, Weakness, Stomach pain.
Q. I have been taking Valcot for a year, and I did not have any episode of seizure during this time. For how long should I take it to cure my epilepsy completely?
Valcot does not cure your condition, it only prevents the seizures from occurring. Therefore, you will have to keep on taking it, maybe for years. Consult your doctor if face any problems while taking this medicine.
Q. What happens if I stop taking Valcot?
You should not stop taking Valcot suddenly. It should be discontinued gradually. Stopping it suddenly may increase the chances of recurrence of seizures. Always consult your doctor if you feel the need to stop taking this medicine.
Q. I have gained weight after I started using Valcot. Is it because of this medicine? What should I do?
Yes, weight gain can occur with the use of Valcot. To control your weight, you should have a healthy balanced diet and exercise regularly. Talk to your doctor if you have any other concerns.
Q. Can I take birth control pills while taking Valcot?
Yes, Valcot does not have any effect on the working of birth control pills. However, contraceptives (birth control pills) may interfere with the working of Valcot and seizures may occur. It is important that you inform your doctor that you are using birth control pills. Your doctor will keep a track on your response to the treatment and monitor the Valcot levels in your blood levels.
Q. Is it safe to take Valcot for long term?
Many patients can safely take Valcot for a long time. Rarely, long-term use of Valcot may weaken your bones, thereby increasing their chances of breaking easily (osteoporosis and osteopenia). If you are taking Valcot for a long time, get regular check ups done for bone health.
Q. I am concerned because I have heard that Valcot causes hair loss. Is it true?
Valcot may cause thinning of hair, change of hair colour and even hair loss. If you are concerned talk to your doctor if it is possible to reduce the dose of Valcot. Your hair may regrow after either reducing your dose or switching to a different medicine.
Information last updated by Dr. Varun Gupta, MD Pharmacology on 8th Nov 2019. The medicine details are for information purpose only. Consult a doctor before taking any medicine.